Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 160, NWS Charleston, SC

August 19, 2015Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 19, 2015, 6:54 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 6:54 PM EDT (22:54 UTC)
Expired
Aug 19, 2015, 7:40 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS52 KCHS 192254
SVRCHS
SCC015-019-035-200000-
/O.NEW.KCHS.SV.W.0160.150819T2254Z-150820T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT WED AUG 19 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 800 PM EDT

* AT 653 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SUMMERVILLE...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...NAVAL
  WEAPONS STATION CHARLESTON...LADSON...SANGAREE AND CROWFIELD
  PLANTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INCREASED ROTATION HAS BEEN DETECTED AND A TORNADO WARNING MAY BE
NEEDED. REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO TAKE SHELTER
IN A CLOSET...BATHROOM OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3307 8026 3322 8015 3311 7981 3288 7996
TIME...MOT...LOC 2253Z 298DEG 8KT 3310 8014 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
4 follow-up statements
949 
WWUS52 KCHS 192307
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT WED AUG 19 2015

SCC015-019-035-200000-
/O.CON.KCHS.SV.W.0160.000000T0000Z-150820T0000Z/
CHARLESTON SC-BERKELEY SC-DORCHESTER SC-
707 PM EDT WED AUG 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CHARLESTON...BERKELEY AND DORCHESTER COUNTIES...

AT 706 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NORTH OF SANGAREE...
MOVING SOUTHEAST AT 10 MPH. AT 704 PM...SPOTTERS REPORTED ROTATION
WITH THIS STORM.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...NAVAL
WEAPONS STATION CHARLESTON...LADSON...SANGAREE AND CROWFIELD
PLANTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INCREASED ROTATION HAS BEEN DETECTED AND A TORNADO WARNING MAY BE
NEEDED. REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO TAKE SHELTER
IN A CLOSET...BATHROOM OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3310 8024 3319 8011 3311 7981 3288 7996
      3301 8017
TIME...MOT...LOC 2306Z 298DEG 8KT 3308 8013 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
693 
WWUS52 KCHS 192318
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT WED AUG 19 2015

SCC015-019-035-200000-
/O.CON.KCHS.SV.W.0160.000000T0000Z-150820T0000Z/
CHARLESTON SC-BERKELEY SC-DORCHESTER SC-
718 PM EDT WED AUG 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CHARLESTON...BERKELEY AND DORCHESTER COUNTIES...

AT 718 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOOSE CREEK...
MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...NAVAL
WEAPONS STATION CHARLESTON...LADSON...SANGAREE AND CROWFIELD
PLANTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INCREASED ROTATION HAS BEEN DETECTED AND A TORNADO WARNING MAY BE
NEEDED. REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO TAKE SHELTER
IN A CLOSET...BATHROOM OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3308 8020 3316 8007 3304 7985 3288 7996
      3301 8015
TIME...MOT...LOC 2318Z 303DEG 15KT 3306 8009 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
897 
WWUS52 KCHS 192327
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT WED AUG 19 2015

SCC015-019-035-200000-
/O.CON.KCHS.SV.W.0160.000000T0000Z-150820T0000Z/
CHARLESTON SC-BERKELEY SC-DORCHESTER SC-
727 PM EDT WED AUG 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CHARLESTON...BERKELEY AND DORCHESTER COUNTIES...

AT 726 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOOSE CREEK...
MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...GOOSE CREEK...HANAHAN...NAVAL
WEAPONS STATION CHARLESTON...LADSON...SANGAREE AND CROWFIELD
PLANTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3308 8020 3316 8007 3304 7985 3288 7996
      3301 8015
TIME...MOT...LOC 2326Z 307DEG 9KT 3306 8007 

HAIL...<.75IN
WIND...60MPH
 
$$
010 
WWUS52 KCHS 192340
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT WED AUG 19 2015

SCC015-019-035-192350-
/O.CAN.KCHS.SV.W.0160.000000T0000Z-150820T0000Z/
CHARLESTON SC-BERKELEY SC-DORCHESTER SC-
740 PM EDT WED AUG 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...BERKELEY AND
DORCHESTER COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3308 8020 3316 8007 3304 7985 3288 7996
      3301 8015
TIME...MOT...LOC 2337Z 298DEG 8KT 3304 8004 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:04 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 19, 6:04 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT WED AUG 19 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH LATE WEEK WHILE AN
INLAND TROUGH OF LOW PRESSURE AND WEAK COLD FRONT EVENTUALLY
APPROACH FROM THE NORTHWEST. THE FRONT WILL DISSIPATE OVER OR NEAR
THE AREA SATURDAY...WITH HIGH PRESSURE TO RETURN SUNDAY. ANOTHER
COLD FRONT WILL APPROACH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THIS EVENING...A QUICK UPDATE WAS ISSUED TO REFLECT SHORT TERM
CONVECTIVE TRENDS.

1. INCREASED POPS TO 60 PERCENT ACROSS BERKELEY COUNTY WHERE A
CLUSTER OF SHOWERS/TSTMS WILL PERSIST FOR ANOTHER 1-2 HOURS.

2. INCREASED POPS TO 60 PERCENT ACROSS LONG...MCINTOSH AND
LIBERTY COUNTIES. CONVECTION MOVING OUT OF FAR SOUTHEAST GEORGIA
WILL CROSS THE ALTAMAHA RIVER BY 7 PM. THIS ACTIVITY POSES A RISK
FOR AN ISOLATED STRONG/SEVERE TSTM.

3. MAINTAINED 50 PERCENT POPS ACROSS INTERIOR SOUTHEAST GEORGIA
WHERE CONVECTION OVER EAST-CENTRAL GEORGIA WILL MEANDER EAST AND
INTERACT WITH THE INLAND MOVING SEA BREEZE.

OVERNIGHT...COVERAGE OF SHOWERS/THUNDERSTORMS SHOULD GRADUALLY
DIMINISH LATER THIS EVENING AND OVERNIGHT...AND POPS WELL INLAND
DECREASE TO LESS THAN 15 PERCENT AFTER MIDNIGHT.
THEN...ISOLATED/SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER COASTAL WATERS LATER TONIGHT...AND SOME OF THIS CONVECTION
COULD PUSH ONSHORE INTO COASTAL COUNTIES LATE.
OTHERWISE...TEMPERATURES SHOULD BOTTOM OUT IN THE MID/UPPER 70S
MOST AREAS...AND DEWPOINTS IN THE MID/UPPER 70S WILL ALSO REMAIN
COMMON.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY...THE FORECAST AREA WILL REMAIN ON THE EASTERN SIDE OF A
LONGWAVE UPPER TROUGH WHILE A SOUTHERN STREAM SHORTWAVE PUSHES
THROUGH THE CENTRAL APPALACHIANS INTO THE CAROLINAS. THE ECMWF AND
GFS KEEP THE SHORTWAVE MAINLY ACROSS NC...WHILE THE NAM SHOWS A
SOUTHERN PERTURBATION MOVING INTO CENTRAL/EASTERN SC MIDDAY
THURSDAY. PWATS PRECEDING THE SHORTWAVE WILL BE QUITE HIGH WITH
VALUES EXCEEDING 2.25" OVER MOST COASTAL LOCALES. WE ARE SHOWING
POPS MAXING OUT IN THE 40-50 PERCENT RANGE EARLY TO MID AFTERNOON
OVER SOUTHERN SC WHICH IS CLOSER TO THE INFLUENCE OF THE UPPER VORT.
LATER IN THE DAY ADDITIONAL ACTIVITY MAY DEVELOP FARTHER SOUTH AS
THE INLAND SURFACE TROUGH SHIFTS TO THE EAST AND THE SEA BREEZE
TRIGGERS CONVECTION. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A
CONCERN.

FRIDAY INTO SATURDAY...THE UPPER RIDGE GRADUALLY BUILDS ACROSS THE
SOUTHEAST UNITED STATES WHILE CANADIAN HIGH PRESSURE BUILDS
SOUTHEAST. A WEAK FRONT WILL DROP INTO THE AREA FRIDAY...EVENTUALLY
STALLING ACROSS SOUTHERN AREAS ON SATURDAY. PWATS ON FRIDAY WILL
REMAIN ABOVE 2" THOUGH VALUES WILL DROP OFF OVER SOUTHERN SC AND FAR
INLAND GA BY SATURDAY AS THE FRONT SHIFTS SOUTH. SLIGHTLY BETTER
RAIN CHANCES EXPECTED FRIDAY DUE TO DEEPER MOISTURE AND THE FRONT
DRAPED ACROSS THE AREA. BY SATURDAY THE COVERAGE WILL BE MORE
ISOLATED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ALOFT THE FLOW WILL START OFF NEARLY ZONAL AND WILL GRADUALLY TURN
MORE CYCLONIC THROUGH EARLY NEXT WEEK. THE MAIN FEATURE WILL BE A
WEAK COLD FRONT THAT APPROACHES THE AREA AS EARLY AS MONDAY AND THEN
LINGERS AROUND THROUGH TUESDAY. POPS START OFF LOWEST ON
SUNDAY...AND THEN GRADUALLY INCREASE MONDAY AND TUESDAY.
TEMPERATURES ARE EXPECTED TO HOVER AROUND NORMAL FOR LATE AUGUST.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
AT KCHS...HEAVY RAIN SHOULD REMAIN SOUTH OF KCHS THROUGH 22Z...BUT
THUNDER WILL BE HEARD AT THE AIRPORT UNTIL THAT TIME. AT KSAV...
MAINTAINED VCTS UNTIL 22-23Z...AND WILL AMEND TAFS AS NEEDED TO
ADDRESS NEAR TERM CONVECTIVE TRENDS. THUNDERSTORMS COULD AGAIN
DEVELOP CLOSE TO TERMINALS BY THURSDAY AFTERNOON. OUTSIDE
THUNDERSTORMS...MAINLY VFR THROUGH 18Z...ALTHOUGH IF/WHERE HEAVY
RAIN OCCURS LOCALIZED STRATUS AND/OR GROUND FOG COULD DEVELOP
AROUND DAYBREAK THURSDAY.

EXTENDED AVIATION...VFR CONDITIONS WILL PREVAIL...WITH THE POTENTIAL
FOR SHORT-LIVED PERIODS OF FLIGHT RESTRICTIONS DUE TO AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS. CHANCES WILL BE HIGHEST THURSDAY AND
FRIDAY...LOWER THEREAFTER.

&&

.MARINE...
TONIGHT...SOUTH/SOUTHEAST WINDS WILL VEER SOUTH/SOUTHWEST
OVERNIGHT WITH WINDS GENERALLY 10-15 KT. THERE WILL BE A RISK FOR
STRONG TSTMS ACROSS THE GEORGIA NEARSHORE WATERS THROUGH EARLY
EVENING. SEAS WILL AVERAGE 2-4 FT.

THURSDAY THROUGH SUNDAY...A WEAK FRONT WILL PUSH OFF THE COAST BY
FRIDAY AND DISSIPATE THROUGH SATURDAY. HIGH PRESSURE WILL RETURN
FROM THE NORTH SATURDAY NIGHT INTO SUNDAY. OVERALL...WINDS WILL BE A
BIT ERRATIC...AND WITH A WEAK GRADIENT IN PLACE...WILL REMAIN BELOW
15 KT ESPECIALLY BEYOND THURSDAY NIGHT. SEAS WILL GENERALLY RANGE 1
TO 3 FT...HIGHEST BEYOND 20 NM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Aug 19, 10:41 AM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1041 AM EDT WED AUG 19 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-201445-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1041 AM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...ANY THUNDERSTORMS COULD PRODUCE TORRENTIAL RAINFALL
AND LOCALIZED FLOODING THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-201445-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1041 AM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...THUNDERSTORMS COULD PRODUCE GUSTY
WINDS...FREQUENT LIGHTNING...VERY HEAVY RAIN AND EVEN ISOLATED
WATERSPOUTS THIS AFTERNOON. SPECIAL MARINE WARNINGS COULD BE
ISSUED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-201445-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1041 AM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 19, 2:41 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT WED AUG 19 2015

SCZ050-191915-
CHARLESTON SC-
241 PM EDT WED AUG 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 315 PM EDT...

AT 241 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MCCLELLANVILLE TO NEAR
MOUNT PLEASANT REGIONAL AIRPORT...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...MCCLELLANVILLE...ISLE OF PALMS...AWENDAW...BULL
ISLAND...GARRIS LANDING...MOUNT PLEASANT REGIONAL AIRPORT AND
LIGHTHOUSE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3309 7934 3300 7936 3300 7949 3304 7951
      3304 7954 3303 7955 3303 7953 3300 7959
      3295 7962 3294 7962 3293 7959 3296 7956
      3291 7957 3282 7972 3281 7971 3284 7983
      3315 7958 3312 7927
TIME...MOT...LOC 1841Z 276DEG 22KT 3313 7954 3290 7972
Local storm report, Aug 19, 4:21 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT WED AUG 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     FLASH FLOOD      1 WSW MOUNT PLEASANT    32.79N  79.87W
08/19/2015                   CHARLESTON         SC   LAW ENFORCEMENT

            MOUNT PLEASANT POLICE DEPARTMENT REPORTED COLEMAN
            BOULEVARD IN FRONT OF MOULTRIE MIDDLE SCHOOL IMPASSABLE
            IN BOTH DIRECTIONS DUE TO FLOODING.

&&

EVENT NUMBER CHS1500900

TIMTE
Local storm report, Aug 19, 4:31 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT WED AUG 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     FLASH FLOOD      1 SSW CHARLESTON NAVAL  32.83N  79.95W
08/19/2015                   CHARLESTON         SC   BROADCAST MEDIA

            MEDIA REPORTED HIGHWAY 52 NEAR 4 MILE LANE IMPASSABLE
            DUE TO FLOODING.

&&

EVENT NUMBER CHS1500901

TIMTE
Local storm report, Aug 19, 5:35 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT WED AUG 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HEAVY RAIN       2 WNW MOUNT PLEASANT    32.80N  79.89W
08/19/2015  M2.27 INCH       CHARLESTON         SC   MESONET

0535 PM     HEAVY RAIN       2 W MOUNT PLEASANT      32.80N  79.90W
08/19/2015  M2.36 INCH       CHARLESTON         SC   BROADCAST MEDIA

&&

EVENT NUMBER CHS1500902
EVENT NUMBER CHS1500903
Special weather statement, Aug 19, 6:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT WED AUG 19 2015

SCZ045-192315-
INLAND BERKELEY SC-
647 PM EDT WED AUG 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
715 PM EDT...

AT 646 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANGAREE...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONCKS CORNER...LADSON...BONNEAU...JAMESTOWN... PINOPOLIS...OLD SANTEE
CANAL STATE PARK AND SANGAREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3337 7980 3338 7979 3332 7974 3332 7970
      3330 7966 3327 7956 3324 7953 3301 8013
      3304 8018 3315 8026 3340 7984
TIME...MOT...LOC 2246Z 279DEG 11KT 3311 8014
Special weather statement, Aug 19, 6:49 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT WED AUG 19 2015

SCZ045-052-192315-
TIDAL BERKELEY SC-INLAND BERKELEY SC-
649 PM EDT WED AUG 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
715 PM EDT...

AT 648 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANGAREE...OR 7 MILES NORTHEAST OF SUMMERVILLE...MOVING EAST AT 10
MPH.

WINDS IN EXCESS OF 50 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOOSE CREEK...MONCKS CORNER...LADSON...PINOPOLIS...OLD
SANTEE CANAL STATE PARK...SANGAREE AND CROWFIELD PLANTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3322 7991 3299 7996 3304 8017 3311 8027
      3324 8023
TIME...MOT...LOC 2248Z 281DEG 9KT 3311 8012

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:27 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper32 min
Aug 19, 2:14 PM EDTSpecial Weather StatementCHSBerkeley31 min
Aug 19, 2:27 PM EDTSpecial Marine WarningCHS63 min
Aug 19, 2:41 PM EDTSpecial Weather StatementCHSCharleston34 min
Aug 19, 3:24 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston51 min
Aug 19, 4:11 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston94 min
Aug 19, 4:24 PM EDTFlash Flood WarningCHSBerkeley, Charleston111 min
Aug 19, 6:18 PM EDTAreal Flood AdvisoryCHSBerkeley, Dorchester3 hr
Aug 19, 6:47 PM EDTSpecial Weather StatementCHSBerkeley28 min
Aug 19, 6:49 PM EDTSpecial Weather StatementCHSBerkeley26 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.